MAUDE Adverse Event Report: ZIMMER BIOMET, INC. COMP LK SCR 3.5HEX 4.75X40 ST; PROSTHESIS, EXTREMITIES

ZIMMER BIOMET, INC. COMP LK SCR 3.5HEX 4.75X40 ST; PROSTHESIS, EXTREMITIES
Catalog Number 180555
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 07/12/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Multiple mdr reports were filed for this event, please see associated reports: 0001825034-2021-02196.Device product code - phx.Product id for five screws was provided; however, it is unknown which two screws of the five fractured.Below are the other possible screws: item# 180555; lot# 409630.Item# 180554; lot# 851040.Item# 180553; lot#unk.Item# 115398; lot#704800.Concomitant products: item# 180555; lot# 409630.Item# 180554; lot# 851040.Item# 180553; lot# unk.Item# 115398; lot# 704800.Item# pm0002521; lot# 762790.Item# xl-115363; lot# 593390.Item# 115370; lot# 858970.Item# 115310; lot# 618920.Report source: foreign - event occurred in (b)(6).Customer has indicated that the product will not be returned to zimmer biomet for investigation, as the product was discarded.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported patient underwent a revision surgery approximately two (2) years post-implantation due to two of the screws fracturing.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected: b4; b5; g3; g6; h1; h2; h3; h6 no product was returned or pictures provided; visual and dimensional evaluations could not be performed.Radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: no readily detected on image 2 is an embedded fractured off distal screw component within the scapula, appearing adjacent and medial to the distal tip of the inferior most screw.The inferior most screw tip is intact, but the donor site of the fracture tip is likely of the 2nd most inferior screw.Additionally noted is a fracture of the 2nd most proximal screw, also embedded in the scapula.Similar findings are also seen on image 1, but not as readily characterized.Remainder of hardware is unremarkable.No periprosthetic lucencies.No dislocation.Review of the device history record(s) identified no deviations or anomalies during manufacturing related to the reported event.A definitive root cause cannot be determined.If any further information which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
COMP LK SCR 3.5HEX 4.75X40 ST
Common Device Name
PROSTHESIS, EXTREMITIES
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key12267190
Report Number0001825034-2021-02195
Device Sequence Number4101172
Product Code PHX
UDI-Device Identifier00880304677180
UDI-Public(01)00880304677180(17)270512(10)409630
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K130390
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number180555
Device Lot Number409630
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/12/2021
Supplement Date Received by Manufacturer11/16/2021
Initial Report FDA Received Date08/03/2021
Supplement Report FDA Received Date11/22/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/12/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
NI
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE NARRATIVE IN H10
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexPrefer Not To Disclose